Vol. 1, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Construction of a stable blowup solution with a prescribed behavior for a non-scaling-invariant semilinear heat equation

Giao Ky Duong, Van Tien Nguyen and Hatem Zaag

Vol. 1 (2019), No. 1, 13–45

We consider the semilinear heat equation

tu = Δu + |u|p1ulnα(u2 + 2)

in the whole space n , where p > 1 and α . Unlike the standard case α = 0, this equation is not scaling invariant. We construct for this equation a solution which blows up in finite time T only at one blowup point a, according to the asymptotic dynamic

u(x,t) ψ(t)( 1 + (p 1)|x a|2 4p(T t)|ln(T t)|)1(p1) as t T,

where ψ(t) is the unique positive solution of the ODE

ψ = ψp lnα(ψ2 + 2),lim tTψ(t) = +.

The construction relies on the reduction of the problem to a finite-dimensional one and a topological argument based on the index theory to get the conclusion. By the interpretation of the parameters of the finite-dimensional problem in terms of the blowup time and the blowup point, we show the stability of the constructed solution with respect to perturbations in initial data. To our knowledge, this is the first successful construction for a genuinely non-scale-invariant PDE of a stable blowup solution with the derivation of the blowup profile. From this point of view, we consider our result as a breakthrough.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

blowup solution, blowup profile, stability, semilinear heat equation, nonscaling invariant heat equation
Mathematical Subject Classification 2010
Primary: 35K50, 35B40
Secondary: 35K55, 35K57
Received: 25 July 2017
Revised: 6 September 2017
Accepted: 21 September 2017
Published: 26 January 2018
Giao Ky Duong
Université Paris 13, Sorbonne Paris Cité
Van Tien Nguyen
Department of Mathematics
New York University Abu Dhabi
Abu Dhabi
United Arab Emirates
Hatem Zaag
Université Paris 13, Sorbonne Paris Cité